Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bloating and feeling full...
Nov 16, 2004

Dear Dr. Henry,

I am on my 5th week of therapy with Combivir and sustiva, some of the side effects like rashes, insomia and feeling of exhaustion have subsided, but my only concern now is the bloating, gas and feeling full all the time. Which of these medicine that I am taking that resulted to Bloating and fullness? Is it the sustiva or combivir? Is there any ways I can do or take to combat the feeling to bloating and fullness, and sometimes I felt like I am going to vomit. I am taking gas x but it doesn't really relieve the bloating. Please tell me waht to do. I can stand taking all these medicine and i am very religious with it, but the bloating I can't stand and is worrying me. Is it going to disappear as well like other side effects like i first started the meds? Or will it going to be like this for the rest of my therapy?

thanks!

Response from Dr. Henry

Thoses complaints are very common. The AZT component of Combivir most commonly causes stomach complaints though the other meds could also cause/aggravate. Many other HIV drugs could have even worse GI complaints though some less. Often it is a trial and error process though for most the GI complaints can diminish over time. If not then a switch to a perhaps more GI friendly regimen might be considered. KH



Previous
Does nueropathy lead to paralysis?
Next
PML in HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement